|Reswitch of treatment
Jul 4, 2013
Hello again Dr.Young.I wrote you in december(am 60 years old HIV since 1985 with various treatments) about a possible treatmentswitch from a very heavy therpy(Prezista600/Norvir/Isentress/Viread/Kivexa/Intelence resulting in 450-550 T4 cells and V.L.undetectable during 3 years)to a lighter one Truvada/Prezista400/Isentress/Norvir.After one week I had to stop as I experienced many side-effects.My Doctor then gave me another treatment Prezista400x2/Kivexa/Norvir/Isentress/Viread which I now have had during 2 months and my last bloodtest showed 350T4 and V.L. undetectable.But I feel much more tired than before and am worried about low T4 cells.I will see my Doctor next week and I think I will ask her to go back to the heavy treatment with better results.What is your opinion?I know it is difficult for you to give me an opinion but would very greatful for any input.I have heard of Stribild and wonder if that could be a good option.Thanking you in advance for all your time,help and hope you give us all.Erik
| Response from Dr. Young
Hello Erik and good to hear back from you.
To simplify thinking about your previous and current regimens, it really looks like the principal switch was to go from Intelence to Viread. It would be unusual for this to result in significant symptoms- unless there were problems with kidney function (which should have been monitored).
While you could go back to your earlier regimen, if your viral load is undetectable and CD4 count now at the lower limit of normal, I'd first want to make sure that there isn't some other factor that is causing your symptoms.
I wouldn't be recommending Stribild alone as an option for you-- first, it contains three active medications (similar to your Isentress, Viread and part of Kivexa), and a booster medication, similar to the Norvir you take. The issue is that to make your regimens comparable, you'd still need Prezista (and maybe abacavir); further, getting the drug-drug interactions sorted with Prezista would be an issue.
So, I'd first start by discussing your symptoms with your doctor- fatigue can result from many things- from medical, to mood to sleep hygiene- to name just a few. Make sure that these issues are evaluated.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.